MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT18JN40NSE055N
Medical Device Problem Codes Leak/Splash (1354); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: clinical resource manager.
 
Event or Problem Description
Information was received that a smiths medical bivona custom tracheostomy tube cuff leaked while in use with a picu patient.Subsequently, respiratory was called to the bedside to perform an emergent tracheostomy (trach) change out.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
One flextend tracheostomy tube with tts cuff was returned for analysis.Visual inspection revealed that the cuff was torn.It was noted to be 2mm across and 9mm in length.The investigation did not reveal a manufacturing defects.Based on the evidence, the complaint was confirmed.However, the root cause is unknown.

Brand Name
BIVONA CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8162899
Report Number3012307300-2018-08741
Device Sequence Number19256800
Product Code JOH
UDI-Device Identifier15019517167894
UDI-Public15019517167894
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberFT18JN40NSE055N
Device Catalogue NumberFT18JN40NSE055N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;